Recent sufferer, trying to stay positive

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
USA

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google

What is your current age, height, weight?

25, 6ft, 150 lbs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?

Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?

1 mg every other day

What condition was being treated with the drug?

Hair loss

For how long did you take the drug (weeks/months/years)?
Every other day for 3 weeks

How old were you, and WHEN (date) did you start the drug?
25, March 5th 2020
How old were you when you quit, and WHEN (date) did you quit?
25, March 25th 2020
How did you quit (cold turkey or taper off)?
Cold turkey
How long into your usage did you notice the onset of side effects?
Some time in the first week
What side effects did you experience that have yet to resolve since discontinuation?
Erectile dysfunction and low libido

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
None
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Started taking fin for hair loss after speaking with a pharmacist, urologist, and dermatologist about it, all of whom said it was a relatively harmless drug and that side effects while rare, always go away after discontinuation. I ultimately decided the risk was worth it (it’s not!) and began taking 1 mg every other day. I was on the drug for about 3 weeks and during that time I began noticing some mild side effects. There was less interest in sex, masturbating was feeling different, like more of a chore than something I actually wanted to do and my penis was beginning to feel different. The first side I noticed was a mild pain in my testicles.

I have no idea why but at the time the side effects hit I wasn’t too concerned. I continued on the drug for about another week or so before finally deciding it wasn’t worth the risk. 3 days after my last dose is when I crashed. That period was the scariest time of my life. I could not get an erection, there was absolutely no feeling in my dick, i couldn’t even focus on sexual thoughts for more than like 3 seconds.

Thankfully I have improved significantly since that initial crash. After ten days erections started coming back and things seemed to be back to normal! I started masturbating again daily, sometimes twice a day. I must have gone too hard too fast though because now here I am.

I want to stay positive because I AM improving and my case seems very mild compared to most. I don’t have any of the other mental or physical sides and have no trouble sleeping. Everything I’m experiencing is sexual. Since that initial crash nearly two months ago, testicle pain has gone away, I regularly get erections at night and in the morning, and the strength of those erections can be anywhere from 60-90%. I’ve even managed to have sex a couple weeks ago! My penis doesn’t feel as different in texture as it did before and it’s no longer curved or rotated like it was at the start of all this. So basically my recovery has been a bit up and down, almost like a zig zag as some on here have described it. Basically I think I will recover from this but man is it scary.

The reason I am posting now is because yesterday I hit a real low. I was hooking up with the person I’ve been seeing for a few months now and I could not get hard at all. It was during the day when my erections are typically their weakest. I also know I was in my own head about it which didn’t help I’m sure. Later that night and the next morning I was able to get hard enough to where it probably wasn’t noticeable and we were able to mess around a bit but man was it awkward when I couldn’t get it up.

I will continue updating as my symptoms change and hopefully improve. For now I just wanted to share my story and hopefully get and give some support from people going through similar experiences.